I suffer from kidney stones and have taken Vicodin and currently Norco for the pain. However, both drugs cause such severe upper GI pain that I am developing a fear of them. I have taken them with food, with milk, with yogurt, Pepto-Bizmo, and combinations of all of these trying to coat my stomach. Nothing helps. The pain starts just about 20 minutes after dosing and lasts for 3-4 hours. And now I am also developing a fear of the kidney stone pain and not having something to help. Any suggestions?
I have two suggestions; the first is get a breath test to test for the presence of Heliobacter pylori that can cause nasty damage to you upper GI tract making it very sensitive. The second suggestion pertains to pain relief and bypassing the GI tract completely with the use of a transdermal patch containing Fentanyl. Some people get relief from the Buprenorphine patches but my experience is that Buprenorphine is the most incredibly mild analgesic I have ever encountered.
I wish you the very best of luck, Steve.
As was discussed above, Buprenorphine which is in Butrans patches may be the mildest pain reliever, but it kept me from having to go to the ER every 3 weeks with intense migraines. Plus I was able to do more physically without the activity giving me severe migraines. And it gives you 24/7 relief. It has been God's gift for me. It is pricey, so you may have to have your doctor fight the insurance company to cover it like I did.
You should see your doctor about this could be you just have a problem with the Vicodin, or Norco they are really both the same thing depending on what mg the doctor is giving you. There are a lot of other choices.
Hey just for the record Steve I know laws are different in different states but Fentanyl is used only for pain management and is very strict here by the DEA and even the use of it for short term is not recommended until someone has been on different types of opium type products for even many months or they are terminal. Must be different where you are. Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Jul 2011 • 1 answer
Posted 13 Sep 2011 • 5 answers
Posted 17 Jan 2013 • 1 answer
Posted 11 Apr 2014 • 2 answers
Posted 24 Nov 2015 • 1 answer